Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2012, 7:02 PM CDT for McHenry County, Ward County, North Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 19, 2012, 7:29 PM CDT
- In force
- 27 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties McHenry County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 3455 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
549
WUUS53 KBIS 200002
SVRBIS
NDC049-101-200100-
/O.NEW.KBIS.SV.W.0137.120720T0002Z-120720T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA
EAST CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 800 PM CDT
* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
NORWICH...OR 13 MILES EAST OF MINOT...AND MOVING NORTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
DEERING...GRANVILLE...DENBIGH...BANTRY AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4863 10057 4852 10040 4835 10029 4813 10102
4833 10121
TIME...MOT...LOC 0002Z 237DEG 29KT 4827 10101
WIND...HAIL 70MPH 1.00IN
$$
SIMOSKO2 follow-up statements
192
WWUS53 KBIS 200015
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT THU JUL 19 2012
NDC049-101-200100-
/O.CON.KBIS.SV.W.0137.000000T0000Z-120720T0100Z/
MCHENRY ND-WARD ND-
715 PM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME EAST
CENTRAL WARD AND NORTHERN MCHENRY COUNTIES UNTIL 800 PM CDT...
AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
GRANVILLE...OR 19 MILES EAST OF MINOT...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DENBIGH...BANTRY AND TOWNER.
LAT...LON 4837 10112 4863 10057 4852 10040 4835 10029
4815 10096
TIME...MOT...LOC 0015Z 237DEG 29KT 4833 10088
WIND...HAIL 70MPH 1.00IN
$$
SIMOSKO680
WWUS53 KBIS 200029
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
729 PM CDT THU JUL 19 2012
NDC049-101-200039-
/O.CAN.KBIS.SV.W.0137.000000T0000Z-120720T0100Z/
MCHENRY ND-WARD ND-
729 PM CDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL WARD AND
NORTHERN MCHENRY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS UP TO 45 MPH AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4837 10112 4863 10057 4852 10040 4835 10029
4815 10096
TIME...MOT...LOC 0029Z 237DEG 29KT 4839 10074
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:02 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 19, 7:02 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 702 PM CDT THU JUL 19 2012 .DISCUSSION... TWO SEVERE THUNDERSTORMS CURRENTLY ONGOING FROM SPLITTING STORM EARLIER THIS AFTERNOON...ONE OVER KMOT AND THE OTHER OVER SOUTHERN LAKE SAKAKAWEA. THIS APPEAR TO BE LONG LIVED AND WILL CONTINUE TO RADAR TEAMS . && .AVIATION... THUNDERSTORM IS MOVING THROUGH KMOT AND WILL CONTINUE TO THE EAST. SEVERAL SCATTERED THUNDERSTORMS EXTEND SOUTHWEST THROUGH THE KDIK VICINTITY. WILL KEEP VCTS IN ALL TAF SITES EXCEPT KISN. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && SHORT TERM...HW AVIATION...HW
Hazardous weather outlook, Jul 19, 3:04 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 304 PM CDT THU JUL 19 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-202015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 304 PM CDT THU JUL 19 2012 /204 PM MDT THU JUL 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA THIS THURSDAY AFTERNOON AND EVENING. DANGEROUS HEAT INDEX VALUES OF 100-105 DEGREES ARE EXPECTED OVER MOST AREAS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS OFF AND ON FROM FRIDAY THROUGH WEDNESDAY. AT THIS TIME IT APPEARS THE BEST CHANCE FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. JV
In the hours before
Special weather statement, Jul 19, 5:10 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 510 PM CDT THU JUL 19 2012 NDZ010-018-021-192245- DUNN-MCLEAN-MOUNTRAIL- 510 PM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL MOUNTRAIL COUNTY... MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PARSHALL BAY RECREATION AREA BY 525 PM CDT... PARSHALL BY 535 PM CDT... BOATERS SHOULD HEAD TO SHORE UNTIL THIS STORM PASSES. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
Local storm report, Jul 19, 5:44 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST PARSHALL 47.95N 102.14W
07/19/2012 E70 MPH MOUNTRAIL ND TRAINED SPOTTER
&&
KROLAKLocal storm report, Jul 19, 5:50 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
550 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 SE PARSHALL BAY RECRE 47.87N 102.22W
07/19/2012 E0.75 INCH MOUNTRAIL ND TRAINED SPOTTER
HAIL STARTED AROUND 530 PM AND ENDED AROUND 538 PM
&&
KROLAKSpecial weather statement, Jul 19, 6:06 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 606 PM CDT THU JUL 19 2012 NDZ011-192345- WARD- 606 PM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF OUTFLOW FROM A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF MINOT...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 55 MPH...ARE LIKELY WITH THE LEADING EDGE OF THE OUTFLOW FROM THIS STORM. * THE OUTFLOW FROM THE THUNDERSTORM WILL BE NEAR... MINOT BY 635 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jul 19, 6:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
633 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL DES LACS 48.26N 101.56W
07/19/2012 E0.75 INCH WARD ND TRAINED SPOTTER
HAIL LASTED ONLY A FEW MINUTES APPROXIMATELY FROM 620
TO 625 PM. RAIN WAS GETTING HEAVIER AT THE TIME OF THE
CALL.
&&
KROLAKLocal storm report, Jul 19, 6:45 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 15 SW DES LACS 48.10N 101.79W
07/19/2012 M1.00 INCH WARD ND PUBLIC
HAIL LASTED 610 PM TO 630 PM CDT. ALSO 0.60 INCHES OF
RAIN.
&&
KSIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:45 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 38 min |
| Jul 20, 12:20 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 55 min |
| Jul 20, 2:13 AM CDT | Areal Flood Advisory | BIS | LaMoure | 5 hr |
| Jul 20, 3:43 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.